MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.This report has been submitted by the importer under this mdr report number (b)(4).
 
Event or Problem Description
It was reported during a robotic lung navigation procedure, the tip broke off inside the patient's lung.The tip was retrieved and the procedure was completed.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The subject device was manufactured in november 2022; therefore, it has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the subject device was not returned to olympus for evaluation the defect could not be confirmed.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not coil the insertion portion with a diameter of less than 15 cm.Doing so could damage the insertion portion and could cause the manipulation wire to become detached from the cups.If this happens, you may feel a difference when attempting to operate the instrument.For example, the slider may become loose or difficult to move.In this case, stop using the instrument immediately.If you continue to use the instrument and move the slider forward, the operation wire may extend from the distal end of the insertion portion, which could cause patient injury, such as bleeding or mucous membrane damages.¿ ¿never use excessive force to open or close the cups.This could damage the instrument.¿ ¿do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ ¿when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the insertion portion could be damaged.¿ ¿do not withdraw the biopsy forceps while the endoscope is angulated.Doing so could cause the manipulation wire to detach from the cups.A part of manipulation wire could be damaged and detached to fall off into the patient¿s body or the wire may stick out and damage the endoscope and/or cause bleeding or damage the mucous membrane.Using the equipment with a detached wire could cause bleeding or damage to the mucous membrane.Using the equipment with a detached wire could cause bleeding or damage to the mucous membrane.¿ ¿if the manipulation wire becomes detached from the cups, immediately stop using the instrument.With the wire detached, you may feel little or no resistance when moving the slider, and your impression of the manipulation of the instrument may differ significantly from what is taking place.If you notice any major changes in manipulation, check whether the wire has become detached from the cups.¿ ¿do not withdraw the instrument from the endoscope while the cups are open.Doing so could damage the endoscope and/or instrument.¿ ¿if excessive resistance makes withdrawal difficult, adjust the angle of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the instrument and/or endoscope.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18867906
Report Number9614641-2024-00625
Device Sequence Number7721104
Product Code EOQ
UDI-Device Identifier04953170389559
UDI-Public04953170389559
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-231D
Device Lot Number2YV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown